MAUDE Adverse Event Report: WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6470317
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Neck Pain (2433); No Code Available (3191)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2016, patient presented with pre-operative diagnosis: degenerative disc disease.For which patient under went artificial disc replacement (adr) procedure.Post-op, on an unknown date, patient presented with neck pain.The implant migrated anteriorly.For which, patient underwent revision surgery on (b)(6) 2016.
 
Additional Manufacturer Narrative
Analysis: visual and optical examination of the implant identified multiple cuts to the sheath, which appears to have been created by sharp object, consistent with iatrogenic damage.Additionally, one of the flanges are broken off and not returned for analysis.Dimensional examination confirmed conformance of implant overall dimensions.Microscopic examination of the shell sintered porous coating identified evidence of boney in-growth, consistent with implant located stationary for a some period of time.A search of the complaint database did not identify any additional complaint returns with this part/lot# combination.Unable to determine root cause of implant migration from the available information.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
BRYAN CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6253002
Report Number1030489-2017-00109
Device Sequence Number43034
Product Code MJO
UDI-Device Identifier00613994181237
UDI-Public00613994181237
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P060023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2020
Device Catalogue Number6470317
Device Lot Number0442152W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
02/23/2017
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date03/20/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR